MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERIARTICULAR DIS LAT FMRL LK PLT 14H LT; PLATE, FIXATION, BONE

ZIMMER BIOMET, INC. PERIARTICULAR DIS LAT FMRL LK PLT 14H LT; PLATE, FIXATION, BONE
Catalog Number 00235710214
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Periprosthetic fracture (4902)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: france h3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a left femoral osteosynthesis approximately five (5) months ago.Subsequently, the patient underwent a revision surgery approximately a month ago due to the implant fracturing.It is unknown at this time what caused the implant to fracture, the patient denies falling.Attempt has been made to obtain additional information.No additional information has been received at this time.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: a4; b4; b5; b7; d2; d6; d9; g1; g3; g6; h1; h2; h3; h6 the reported event was confirmed by review of x-rays.Ap and lateral views show a markedly comminuted distal femoral diaphyseal fracture with angulation and rotation of the components.There appears to be extension into the metaphysis.Subsequent images show changes of osteosynthesis with long lateral plate, several metaphyseal condylar screws and 5 femoral diaphyseal screws as well as multiple cerclage wires around the diaphysis and fracture site.Near anatomic alignment of the fracture is noted with partial fracture healing on visit 3 images.The final images show a new angulated fracture of the lateral plate between the metaphyseal condylar screws and the most distal cerclage wire near the distal aspect of the fracture margin.Visual examination of the returned product identified the plate shows signs of use with some scratching on the surface of the plate as well as some discoloration in the holes and possible thread damage.The plate has fractured about 1/4 of the way from one end of the plate.All pieces were returned.Fracture analysis noted the fracture surface exhibited smeared artifacts in some parts, likely due to contact damage, and suspected fatigue crack initiation near the threads.However, no fracture artifacts were identified clearly on the fracture surfaces.Therefore, failure mode could not be determined conclusively based on the optical images.Verified that the plate is visually conforming to the print.Overall length was not measured due to the fracture of the plate.Product information confirmed from etch.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERIARTICULAR DIS LAT FMRL LK PLT 14H LT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22213660
Report Number0001822565-2025-01960
Device Sequence Number8132189
Product Code HRS
UDI-Device Identifier00889024056008
UDI-Public(01)00889024056008(10)65374711
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K042598
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00235710214
Device Lot Number65374711
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight60 KG